Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Nov 17, 2016, 6:47 PM MST. It took effect at Nov 18, 2016, 1:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 6:47 PM MST (01:47 UTC)
- In effect from
- Nov 18, 2016, 1:00 AM MST
- Expired
- Nov 18, 2016, 9:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
952 WWUS75 KABQ 180147 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 647 PM MST THU NOV 17 2016 NMZ533-534-539-540-181100- /O.CAN.KABQ.FZ.W.0006.000000T0000Z-161118T1600Z/ /O.CAN.KABQ.HW.W.0011.000000T0000Z-161118T0300Z/ /O.NEW.KABQ.FZ.W.0007.161118T0800Z-161118T1600Z/ GUADALUPE COUNTY-QUAY COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 647 PM MST THU NOV 17 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATION...THIS INCLUDES PORTIONS OF THE EAST CENTRAL PLAINS OF NEW MEXICO...AS WELL AS EASTERN LINCOLN COUNTY AND SOUTHWESTERN CHAVES COUNTY. * TIMING...FREEZING TEMPERATURES WILL BEGIN IN THE EARLY MORNING HOURS...LASTING UNTIL ABOUT 9 AM FRIDAY. * TEMPERATURES...29 TO 33 DEGREES. * LOCAL IMPACTS...FREEZING TEMPERATURES WILL IMPACT SENSITIVE VEGETATION...ANIMAL OR LIVESTOCK DRINKING WATER...AND IRRIGATION SYSTEMS THAT HAVE YET TO BE WINTERIZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ519-520-525-535>538-181100- /O.CAN.KABQ.FZ.W.0006.000000T0000Z-161118T1600Z/ /O.CAN.KABQ.WI.Y.0034.000000T0000Z-161118T0300Z/ /O.NEW.KABQ.FZ.W.0007.161118T0800Z-161118T1600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 647 PM MST THU NOV 17 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * LOCATION...MUCH OF THE LOWER ELEVATIONS OF CENTRAL...EAST CENTRAL...AND SOUTHEASTERN NEW MEXICO. * TIMING...FREEZING TEMPERATURES WILL DEVELOP IN THE EARLY MORNING HOURS FRIDAY...LASTING UNTIL ABOUT 9 AM FRIDAY. * TEMPERATURES...22 TO 33 DEGREES WITH COLDEST READINGS IN THE RIO GRANDE VALLEY IMMEDIATELY ALONG THE RIVER. * LOCAL IMPACTS...FREEZING TEMPERATURES WILL IMPACT SENSITIVE VEGETATION...ANIMAL OR LIVESTOCK DRINKING WATER...AND IRRIGATION SYSTEMS THAT HAVE YET TO BE WINTERIZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ512>515-521>524-526>532-180300- /O.CAN.KABQ.HW.W.0011.000000T0000Z-161118T0300Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- 647 PM MST THU NOV 17 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE QUICKLY DECREASING IN SPEED...THUS THE HIGH WIND WARNING WILL BE CANCELLED. $$ NMZ503-504-506>508-510-511-516>518-180300- /O.CAN.KABQ.WI.Y.0034.000000T0000Z-161118T0300Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- 647 PM MST THU NOV 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WINDS ARE QUICKLY DECREASING IN SPEED...THUS THE WIND ADVISORY WILL BE CANCELLED. $$
2 follow-up statements
584 WWUS75 KABQ 181042 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 AM MST FRI NOV 18 2016 NMZ519-520-525-533>540-181600- /O.CON.KABQ.FZ.W.0007.000000T0000Z-161118T1600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 342 AM MST FRI NOV 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * LOCATION...MUCH OF THE LOWER ELEVATIONS OF CENTRAL...EAST CENTRAL...AND SOUTHEASTERN NEW MEXICO. * TIMING...FREEZING TEMPERATURES WILL LAST UNTIL ABOUT 9 AM THIS MORNING. * TEMPERATURES...20 TO 37 DEGREES WITH COLDEST READINGS IN THE RIO GRANDE VALLEY IMMEDIATELY ALONG THE RIVER. * LOCAL IMPACTS...FREEZING TEMPERATURES WILL IMPACT SENSITIVE VEGETATION...ANIMAL OR LIVESTOCK DRINKING WATER...AND IRRIGATION SYSTEMS THAT HAVE YET TO BE WINTERIZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 44
681 WWUS75 KABQ 181604 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 904 AM MST FRI NOV 18 2016 NMZ519-520-525-533>540-181715- /O.EXP.KABQ.FZ.W.0007.000000T0000Z-161118T1600Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 904 AM MST FRI NOV 18 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE CLIMBING ABOVE FREEZING SO WE HAVE ALLOWED THE FREEZE WARNING TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Nov 17, 5:05 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 17, 5:05 PM MST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 505 PM MST Thu Nov 17 2016 .AVIATION... 00Z TAF CYCLE Cold front just about to exit eastern NM as of dusk and strongest winds aloft are also beginning to exit the state, thus sfc wind speeds will decrease significantly as the evening progresses, especially across the lower terrain. The flow overnight will turn more northwesterly as it diminishes. VFR conditions expected through next 24 hours and beyond. Winds Friday to be considerably lighter than today all areas. 43 && .PREV DISCUSSION...355 PM MST Thu Nov 17 2016... .SYNOPSIS... Strong to damaging winds will continue this afternoon before tapering down late tonight. Overnight lows will plummet below freezing area wide, except for spotty locations in southern Chaves county. Highs on Thursday will be 10 to 20 degrees cooler central and east with colder lows Friday night, Saturday morning. Temperatures will gradually warm over the weekend as upper level ridging builds over Old Mexico. Another incoming storm system will bring widespread precipitation Monday and Tuesday. 32 && .DISCUSSION... As the Pacific front exits the state, drier and colder air will follow which will help temperatures plummet below seasonal norms beginning tonight through Friday. Tonight will be the first night of the cold snap as winds gradually taper down west to east. Lows will plummet into the single digits to teens across northern and western NM with 20s to low 30s elsewhere. A good portion of these areas will experience their first freeze this season leading to freeze warning issuance for the central and southern Rio Grande Valley to the east central/southeastern plains. Extreme southern Chaves county looks to remain near freezing but might include them in the freeze warning. Friday will be a fairly quiet sunny day with highs 15 to 25 degrees cooler central and east. Friday night/Saturday morning will see the coldest temperatures because of less winds and drier air filtering in. Look for temperatures to gradually rebound near to above normal over the weekend as upper level ridging builds over Old Mexico, before shifting eastward Sunday. We will see another change in weather Monday and Tuesday as models indicate another incoming Pacific system. This time, the system will be warmer than the previous one as it taps into some subtropical moisture moving into Southern CA and central AZ late Sunday, early Monday. The subtropical moisture will filter into the state helping to develop precipitation across western NM before becoming widespread by Monday afternoon, lasting through early Tuesday. The latest GFS20 models indicates PWAT values reaching 0.79" on 00z Nov 22nd with the record PWAT for ABQ being 0.68". That is a clear indication that PWATS for the day could reach above normal with this being a warm system, which will also keep snow levels above 8500ft. 32 && .FIRE WEATHER... A 97th percentile wind event ongoing across central and eastern portion of the forecast area. Winds will lower rapidly during the early to mid evening hours. RH readings have also lowered significantly due to the unusually low dewpoints. Will leave Red Flag Warning go through 7 pm MST. Still looking at some sort of wetting event favoring the western half early next week. Strong cold front has swept across the forecast area today. The combination of cold/dry air as well as clear skies tonight will lead to a significant freeze event for the majority of the area. Small areas that don't receive a hard freeze will experience it Saturday morning. Much less wind tonight although still some breezes well into the overnight...especially eastern plains and Rio Grande Valley. A few residual breezes across the east on Fri but not nearly as strong compared to today. Humidity will remain on the lower side with some single digits across the west. Ridging for this weekend ahead of the next Pacific trough. This means dry conditions and warmer temperatures. The northeast half will experience gustier breezes Saturday afternoon. Humidity values will be more normal for the time of year as dewpoints start to creep northward from SW to NE. Still looking at a wetting event favoring the western half early next week. The ECMWF is a little further north than GFS with the next Pacific low. Like that solution a little bit better but either way...RH/cloud cover will increase substantially. Some wind increases ahead of the low as well. Confidence is moderate to high for a precipitation event during this period although expect the specifics to adjust somewhat. Shortwave ridging still expected by the middle of next week. This means drier and warmer conditions although that will be short lived. Another Pacific wave is expected to move across the Rockies late in the week. The GFS/ECMWF remain a little more at odds with this low and cold front passage so confidence is still a bit low in terms of impact. Perhaps some more wind. 50 .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for the following zones... NMZ103-104-106>109. Freeze Warning from 1 AM to 9 AM MST Friday for the following zones... NMZ519-520-525-533>540. Wind Advisory until 8 PM MST this evening for the following zones... NMZ503-504-506>508-510-511-516>520-525-535>538. High Wind Warning until 8 PM MST this evening for the following zones... NMZ512>515-521>524-526>534-539-540. &&
Hazardous weather outlook, Nov 17, 4:20 AM MST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 420 AM MST THU NOV 17 2016 NMZ501>540-181300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 420 AM MST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO DAMAGING WINDS OVER RIDGETOPS THIS MORNING WILL EXPAND TO MOST AREAS THIS AFTERNOON AS A STRONG STORM SYSTEM PASSES OVER NORTHERN NEW MEXICO AND COLORADO. WESTERLY WINDS WITH GUSTS BETWEEN 60 AND 70 MPH WILL BE POSSIBLE ALONG THE CENTRAL MOUNTAIN CHAIN AS WELL AS THE NORTHEAST AND EAST CENTRAL PLAINS. GUSTS NEAR 50 MPH WILL BE POSSIBLE ELSEWHERE. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES. THE WINDS... COMBINED WITH LOW HUMIDITIES... WILL ALSO BRING CRITICAL FIRE WEATHER CONDITIONS TO THE PLAINS...LOWER RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS. FOLLOWING THE SYSTEM PASSAGE...MUCH COLDER TEMPERATURES WILL BE IN STORE AREAWIDE. AREAS THAT HAVE NOT YET SEEN A FREEZE THIS SEASON SHOULD FREEZE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANY AREAS THAT DO NOT FREEZE TONIGHT ACROSS THE SOUTHEAST PLAINS WILL SEE SUB-FREEZING TEMPERATURES ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND GUST...WIND DAMAGE... AND ANY WILDFIRES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 34
In the hours before
Local storm report, Nov 17, 2:04 PM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
204 PM MST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
11/17/2016 M59 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ1601435
CALocal storm report, Nov 17, 2:10 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
210 PM MST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM NON-TSTM WND GST 6 WNW SANDIA PARK 35.21N 106.45W
11/17/2016 M94 MPH BERNALILLO NM PUBLIC
&&
CORRECTED EVENT
EVENT NUMBER ABQ1601425
CALocal storm report, Nov 17, 2:14 PM MST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 2 NNW ANGEL FIRE 36.42N 105.29W
11/17/2016 M60 MPH COLFAX NM AWOS
KAXX AWOS.
&&
EVENT NUMBER ABQ1601436
CALocal storm report, Nov 17, 2:57 PM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
11/17/2016 M43 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1601437
CALocal storm report, Nov 17, 2:58 PM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
11/17/2016 M61 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1601438
CALocal storm report, Nov 17, 2:59 PM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MST THU NOV 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM NON-TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
11/17/2016 M59 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ1601439
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:29 PM MST | Freeze Warning | ABQ | 18 hr |
Nearby
Freeze Warnings in New Mexico, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.